?

Log in

No account? Create an account
 
 
12 August 2005 @ 01:49 pm
hard stuff  


So far, my Ritalin symptoms seem to be nausea, anxiety, possibly depression and insomnia; and it hasn't had any positive effect on my focus. I'm unfocused and unmotivated, with flattened affect, as a doc would say. Also, my blood pressure seems to have risen on this med as well. I'm still monitoring that; it's up and down.

It's hard to express how differently I feel today, right now, from when I was first starting Adderall. Then: energetic and focused. Today: dull-eyed and brain-fogged, queasy and mean, vaguely on the verge of tears. I'm having those old, bad "What's the point?" thoughts. Not suicidal, but low-spirited. When you add nausea to melancholy, you nudge a bit closer to existential wretchedness. Wretchedness is a strong word, though. I'm not dying of AIDS while raising ten children in an impoverished backwater with no indoor plumbing.

I suppose my moods are easy for people to chart based on the tone and content of my posts. It feels unbecoming to be so emotionally unreliable.

Meanwhile. Acronyms that were applicable on the bus today: STGDS ("Stop That Goddamn Singing") and STFU ("Shut The Fuck Up").

And over my lunch hour I tried on swimsuits. It wasn't all that traumatizing, at least when viewing the lower two-thirds of my body. However, all the suits were designed as if to say: "Hey, look at my breasts! No, really, look! Are you looking? Look again! Now keep looking! Closer! CLOSER! Can you see them? *Can* you, huh, huh? *Huh?* Right there! *There!* The ones spilling out of the suit!!!"

Yeah. But I think I got an okay one. I'm inching my way toward the lap lanes.
 
 
 
(Anonymous) on August 12th, 2005 11:51 pm (UTC)
OMG! Your bathing suit talks to you too and to other people?! Thank God! I thought it was only me!

By the things my bathing suit says to me I would have to conclude it hates me with a seething white passion. Sometimes I actually have to wrestle it to the ground in order to wear it!
Sylvikefishsanwitt on August 13th, 2005 03:57 am (UTC)
My bathing suit always says 'Look at my ginormous breasts, about to spill out of my tiny top!'
peasant_ on August 13th, 2005 06:33 am (UTC)
Have you talked to your doctor about the time these drugs take to have a measurable effect? I don't claim to know much about it but a lot of your reactions and mood swings seem to be very immediate to me - making me suspect that a significant factor is your expectation of the drug rather than the drug itself. I do know that a lot of drugs take weeks to build up to levels that have any importance.

And if it is any help - given that we can indeed see your emotional roller-coaster so clearly - you seem to me to be down compared to last month but still up compared to the long term. So a dip not a crash.
Anna S.eliade on August 13th, 2005 04:15 pm (UTC)
*hugs*

Adderall and Ritalin take effect immediately. Each one comes in doses of 4 or 8 hours. It's like a pain reliever. Whereas an antidepressant like Prozac might take a month or so. There's a third ADD med that does take time to build up in the system. I might have to think about that one. :-/

(Deleted comment)
Trepkos: Dead Tired by Earth Vexertrepkos on August 13th, 2005 06:35 pm (UTC)
I hate swimsuits that make a big deal of the breasts - I tend to find the best ones are ones with straight tops rather than v- or round necks.
Kind of, bandeau style?
But you have to hunt around for them.
Have you tried sports shops?
tovalentin on August 13th, 2005 08:56 pm (UTC)
Huh. My bathing suits generally say, "see how her tits are so small that this enormous foam bra cup thing is actually inverted?"

Swimming pool tip: get a 100% polyester bathing suit. They last for years because the chlorine doesn't affect them. You end up needing about three sizes larger than usual, though, because they don't stretch as much as the fally-aparty nylon/lycra ones.
(Anonymous) on August 14th, 2005 10:34 pm (UTC)
Its okay. Don't worry. You are not the norm, nor do you need to be. Swimsuits are a bastard. I mean, Lands End 'Periwinkle' sounded a reasonable alternative to black. How was I to know they meant 'day-glo purple'?

Bugger.

Clovis
Raven: Red tulipsraveninthewind on August 15th, 2005 03:05 pm (UTC)
Your bus-commuting comments are making me remembery why I;ve been paying for gas instead of suing my free bus pass...

I hope your meds start to work right for you soon.